Back
 JCT  Vol.4 No.1 , February 2013
Recurrent Oxaliplatin-Induced Immune Hemolytic Anemia by Chemotherapy for Metastatic Colon Cancer: A Case Report
Abstract: We report herein the case of a 55-year-old man who presented an acute hemolysis following a 6th cycle of FOLFOX regimen for a metastatic colorectal cancer; this patient had previously received 12 cycles in an adjuvant setting. He had presented attenuated signs during the previous cycle. This corresponded to an oxaliplatin-induced immune hemolytic anemia. This unfrequent side effect of oxaliplatin needs to be known in order to avoid severe complications.
Cite this paper: S. Oziel-Taieb, R. Sabatier, M. Gilabert, S. Garciaz, P. Ries, S. Dermeche and J. Raoul, "Recurrent Oxaliplatin-Induced Immune Hemolytic Anemia by Chemotherapy for Metastatic Colon Cancer: A Case Report," Journal of Cancer Therapy, Vol. 4 No. 1, 2013, pp. 159-160. doi: 10.4236/jct.2013.41022.
References

[1]   J. Desrame, H. Broustet, P. Darodes de Tailly, D. Girard and J. M. Saissy, “Oxaliplatin-Induced Haemolytic Anaemia,” Lancet, Vol. 354, No. 9185, 1999, pp. 1179-1180. doi:10.1016/S0140-6736(99)03827-1

[2]   S. Buti, M. Riccò, M. D. Chiesa, B. Copercini, G. Tomasello, M. Brighenti and R. Passalacqua, “Oxaliplatin-Induced Hemolytic Anemia during Adjuvant Treatment of a Patient with Colon Cancer: A Case Report,” Anticancer Drugs, Vol. 18, No. 3, 2007, pp. 297-300. doi:10.1097/CAD.0b013e3280102f4b

[3]   J. I. Lai, W. S. Wang “Acute Hemolysis after Receiving Oxaliplatin Treatment: A Case Report and Literature Review,” Pharmacy World & Science, Vol. 31, No. 5, 2009, pp. 538-541. doi:10.1007/s11096-009-9313-0

[4]   I. Ito, Y. Ito, M. Mizuno, Y. Suzuki, K. Yasuda, T. Ozaki, et al., “A Rare Case of Acute Kidney Injury Associated with Autoimmune Hemolytic Anemia and Thrombocytopenia after Long-Term Usage of Oxaliplatin,” Clinical and Experimental Nephrology, Vol. 16, No. 3, 2012, pp. 490-494. doi:10.1007/s10157-012-0620-8

[5]   A. Ulusakarya, S. Misra, M. Haydar, H. Habert, V. Castagne, Y. Gumus, et al., “Acute Renal Failure Related to Oxaliplatin-Induced Intravascular Hemolysis,” Medical Oncology, Vol. 27, No. 4, 2010, pp. 1425-1426. doi:10.1007/s12032-009-9263-3

[6]   A. Salama, “Drug-Induced Immune Hemolytic Anemia,” Expert Opinion on Drug Safety, Vol. 8, No. 1, 2009, pp. 73-79. doi:10.1517/14740330802577351

[7]   G. Garratty, “Drug-Induced Immune Hemolytic Anemia,” Hematology ASH Education Program, Vol. 2009, No. 1, 2009, pp. 73-79.

 
 
Top